Alert archive / New Mexico / High Wind Warnings in 2023
High Wind Warning 12, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Mar 4, 2023, 2:38 PM MST for 7 counties in New Mexico. It took effect at Mar 5, 2023, 2:00 AM MST. It was in force for 31 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 4, 2023, 2:38 PM MST (21:38 UTC)
- In effect from
- Mar 5, 2023, 2:00 AM MST
- Expired
- Mar 6, 2023, 9:00 AM MST
- In force
- 31 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Mora County, NM, Rio Arriba County, NM, San Miguel County, NM, Santa Fe County, NM, Taos County, NM, Union County, NM
The radar
The Albuquerque radar (KABX), 188 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 5, 11:32 AM MST | NON-TSTM WND GST 58 | 6 E Storrie Lake State, NM | ASOS STATION KLVS LAS VEGAS MUNI AIRPORT. |
| Mar 5, 12:53 PM MST | NON-TSTM WND GST 61 | 6 E Storrie Lake State, NM | ASOS STATION KLVS LAS VEGAS MUNI AIRPORT. |
| Mar 5, 1:00 PM MST | NON-TSTM WND GST 66 | 8 S Red River, NM | KACHINA PEAK AT TAOS SKI VALLEY. |
| Mar 5, 1:05 PM MST | HIGH SUST WINDS 41 | Raton Crews Airport, NM | DELAYED LSR: RATON CREWS AIRPORT. |
| Mar 5, 1:09 PM MST | HIGH SUST WINDS 43 | Rainsville, NM | |
| Mar 5, 2:00 PM MST | NON-TSTM WND GST 71 | 8 S Red River, NM | UPDATES PREVIOUS NON-TSTM WND GST REPORT FROM 8 S RED RIVER. KACHINA PEAK AT TAOS SKI VALLEY. |
| Mar 5, 2:05 PM MST | NON-TSTM WND GST 66 | 6 E Storrie Lake State, NM | ASOS STATION KLVS LAS VEGAS MUNI AIRPORT. |
| Mar 5, 2:53 PM MST | HIGH SUST WINDS 43 | 6 E Storrie Lake State, NM | ASOS STATION KLVS LAS VEGAS MUNI AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1546 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
233 WWUS75 KABQ 042138 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 238 PM MST Sat Mar 4 2023 NMZ215-050500- /O.UPG.KABQ.HW.A.0008.230305T1500Z-230306T0100Z/ /O.NEW.KABQ.HW.W.0012.230305T0900Z-230306T1200Z/ East Slopes Sangre de Cristo Mountains- 238 PM MST Sat Mar 4 2023 ...HIGH WIND WARNING IN EFFECT FROM 2 AM SUNDAY TO 5 AM MST MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...East Slopes Sangre de Cristo Mountains. * WHEN...From 2 AM Sunday to 5 AM MST Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ227>229-050500- /O.UPG.KABQ.HW.A.0008.230305T1500Z-230306T0100Z/ /O.NEW.KABQ.HW.W.0012.230305T1500Z-230306T0100Z/ Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands- 238 PM MST Sat Mar 4 2023 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM MST SUNDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Far Northeast Highlands, Johnson and Bartlett Mesas Including Raton Pass, and Northeast Highlands. * WHEN...From 8 AM to 6 PM MST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ213-214-050500- /O.NEW.KABQ.HW.W.0012.230305T0900Z-230306T1200Z/ Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains- 238 PM MST Sat Mar 4 2023 ...HIGH WIND WARNING IN EFFECT FROM 2 AM SUNDAY TO 5 AM MST MONDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Northern and Southern Sangre de Cristo Mountains. * WHEN...From 2 AM Sunday to 5 AM MST Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ202-205-223-226-230>234-050500- /O.NEW.KABQ.WI.Y.0023.230305T1500Z-230306T0100Z/ Chuska Mountains-West Central Plateau-Central Highlands-South Central Mountains-Union County-Harding County-Eastern San Miguel County-Guadalupe County-Quay County- 238 PM MST Sat Mar 4 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM MST SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Central Highlands, South Central Mountains, Guadalupe County, Quay County, Eastern San Miguel County, Harding County, Union County, Chuska Mountains, and West Central Plateau. * WHEN...From 8 AM to 6 PM MST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Shoemake
6 follow-up statements
014 WWUS75 KABQ 050413 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 913 PM MST Sat Mar 4 2023 NMZ213>215-051200- /O.CON.KABQ.HW.W.0012.230305T0900Z-230306T1200Z/ Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 913 PM MST Sat Mar 4 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM SUNDAY TO 5 AM MST MONDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Sangre de Cristo Mountains. * WHEN...From 2 AM Sunday to 5 AM MST Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ227>229-051200- /O.CON.KABQ.HW.W.0012.230305T1500Z-230306T0100Z/ Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands- 913 PM MST Sat Mar 4 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 6 PM MST SUNDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Far Northeast Highlands, Johnson and Bartlett Mesas Including Raton Pass, and Northeast Highlands. * WHEN...From 8 AM to 6 PM MST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ202-205-223-226-230>234-051200- /O.CON.KABQ.WI.Y.0023.230305T1500Z-230306T0100Z/ Chuska Mountains-West Central Plateau-Central Highlands-South Central Mountains-Union County-Harding County-Eastern San Miguel County-Guadalupe County-Quay County- 913 PM MST Sat Mar 4 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MST SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Central Highlands, South Central Mountains, Guadalupe County, Quay County, Eastern San Miguel County, Harding County, Union County, Chuska Mountains, and West Central Plateau. * WHEN...From 8 AM to 6 PM MST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
599 WWUS75 KABQ 050903 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 203 AM MST Sun Mar 5 2023 NMZ213>215-051900- /O.CON.KABQ.HW.W.0012.000000T0000Z-230306T1200Z/ Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 203 AM MST Sun Mar 5 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Sangre de Cristo Mountains. * WHEN...Until 5 AM MST Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ227>229-051900- /O.CON.KABQ.HW.W.0012.230305T1500Z-230306T0100Z/ Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands- 203 AM MST Sun Mar 5 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Far Northeast Highlands, Johnson and Bartlett Mesas Including Raton Pass, and Northeast Highlands. * WHEN...From 8 AM this morning to 6 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles on north to south oriented roads including portions of I-25. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ210-212-216-051900- /O.EXA.KABQ.WI.Y.0023.230305T1500Z-230306T0100Z/ Tusas Mountains Including Chama-Glorieta Mesa Including Glorieta Pass-Upper Rio Grande Valley- 203 AM MST Sun Mar 5 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Glorieta Mesa Including Glorieta Pass, Tusas Mountains Including Chama, and Upper Rio Grande Valley. * WHEN...From 8 AM this morning to 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ202-205-223-226-230>234-051900- /O.CON.KABQ.WI.Y.0023.230305T1500Z-230306T0100Z/ Chuska Mountains-West Central Plateau-Central Highlands-South Central Mountains-Union County-Harding County-Eastern San Miguel County-Guadalupe County-Quay County- 203 AM MST Sun Mar 5 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Central Highlands, South Central Mountains, Guadalupe County, Quay County, Eastern San Miguel County, Harding County, Union County, Chuska Mountains, and West Central Plateau. * WHEN...From 8 AM this morning to 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Patchy blowing dust may locally reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 34
648 WWUS75 KABQ 051848 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1148 AM MST Sun Mar 5 2023 NMZ213>215-060100- /O.EXT.KABQ.HW.W.0012.000000T0000Z-230306T1600Z/ Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 1148 AM MST Sun Mar 5 2023 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM MST MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Sangre de Cristo Mountains. * WHEN...Until 9 AM MST Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ227>229-060100- /O.CON.KABQ.HW.W.0012.000000T0000Z-230306T0100Z/ Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands- 1148 AM MST Sun Mar 5 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Far Northeast Highlands, Johnson and Bartlett Mesas Including Raton Pass, and Northeast Highlands. * WHEN...Until 6 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles on north to south oriented roads including portions of I-25. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ202-205-210-212-216-223-226-230>234-060100- /O.CON.KABQ.WI.Y.0023.000000T0000Z-230306T0100Z/ Chuska Mountains-West Central Plateau-Tusas Mountains Including Chama-Glorieta Mesa Including Glorieta Pass-Upper Rio Grande Valley-Central Highlands-South Central Mountains-Union County- Harding County-Eastern San Miguel County-Guadalupe County-Quay County- 1148 AM MST Sun Mar 5 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, north central, northeast, northwest, and west central New Mexico. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Patchy blowing dust may locally reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Shoemake
020 WWUS75 KABQ 060048 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 548 PM MST Sun Mar 5 2023 NMZ227>229-060200- /O.EXP.KABQ.HW.W.0012.000000T0000Z-230306T0100Z/ Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands- 548 PM MST Sun Mar 5 2023 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... The strongest wind gusts are tapering off across the area late this afternoon. However, mountain wave activity tonight may lead to localized, periodic wind gusts up to 55 mph along the I-25 corridor between Raton and Las Vegas. $$ NMZ202-205-210-212-216-223-226-230>234-060200- /O.EXP.KABQ.WI.Y.0023.000000T0000Z-230306T0100Z/ Chuska Mountains-West Central Plateau-Tusas Mountains Including Chama-Glorieta Mesa Including Glorieta Pass-Upper Rio Grande Valley-Central Highlands-South Central Mountains-Union County- Harding County-Eastern San Miguel County-Guadalupe County-Quay County- 548 PM MST Sun Mar 5 2023 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... The strongest wind gusts are tapering off across the area late this afternoon. However, periodic wind gusts up to 40 mph are still possible through the evening. $$ NMZ213>215-061115- /O.CON.KABQ.HW.W.0012.000000T0000Z-230306T1600Z/ Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 548 PM MST Sun Mar 5 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Sangre de Cristo Mountains. * WHEN...Until 9 AM MST Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ Guyer
865 WWUS75 KABQ 060935 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 235 AM MST Mon Mar 6 2023 NMZ213>215-061600- /O.CON.KABQ.HW.W.0012.000000T0000Z-230306T1600Z/ Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 235 AM MST Mon Mar 6 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Sangre de Cristo Mountains. * WHEN...Until 9 AM MST this morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ 34
807 WWUS75 KABQ 061558 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 858 AM MST Mon Mar 6 2023 NMZ213>215-061700- /O.EXP.KABQ.HW.W.0012.000000T0000Z-230306T1600Z/ Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 858 AM MST Mon Mar 6 2023 ...HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING... Although a few gusts may persist, winds are expected to stay below the high wind threshold, therefore the High Wind Warning will be allowed to expire. $$ 24
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Mar 4, 10:47 AM MST, 3 hours 51 minutes earlier.
Area forecast discussion, Mar 4, 10:47 AM MST, 3 hours 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1047 AM MST Sat Mar 4 2023 ...New AVIATION... .SYNOPSIS... Issued at 246 AM MST Sat Mar 4 2023 Generally pleasant weather expected today with sunny skies, seasonal temperatures, and breezy conditions. Things change on Sunday when high winds target northeastern New Mexico and fire danger sets its sights on eastern New Mexico. Winds slacken a bit on Monday but will remain breezy to windy. The unsettled pattern makes its return around midweek bringing colder and wetter weather. && .SHORT TERM... (Today through Sunday) Issued at 246 AM MST Sat Mar 4 2023 Low clouds associated with a cold front appear to be hung up at this time along the CO-NM border from near Raton Pass eastward. This boundary will push southward into the state early this morning, reaching the Tucumcari vicinity before losing momentum. Forecast models do hint some of the low clouds will seep into northeast NM this morning, but won't last for long before dissipating. Elsewhere, low clouds or fog are conspicuously absent in the satellite imagery and observations early this morning and are not expected to be as noticable as Friday morning with dewpoints several degrees lower compared to this time 24 hours ago. Otherwise, a band of mid to high clouds will pass over northern and central NM today into tonight, followed by thicker high clouds which start to invade western NM late Sunday. Breezy to windy conditions this afternoon are expected to be more widespread but speeds will be sub-advisory. Winds strengthen tonight over the higher terrain then spread over much of the lower terrain Sunday. Will leave the High Wind Watch as is for now, because additional or adjacent zones may need Wind Advisories as well on Sunday. Temperatures today will be warmer except for the northeast and east central which will be a few degrees cooler. The east on Sunday will be about 5 to nearly 20 degrees warmer than today, with the central and west warmer by a few degrees. Overnight lows will be above normal. && .LONG TERM... (Sunday night through Friday) Issued at 246 AM MST Sat Mar 4 2023 Tightly wound flow aloft and persistent lee-side troughing will allow for breezy to windy conditions to return on Monday, though not nearly to the extent felt on Sunday. A backdoor boundary sagging into the eastern plains overnight will cool those locales down a few degrees, while elsewhere sees another few degrees of warming. Meanwhile, swirling low off the coast of the PacNW will attempt to drift inland as its energy is absorbed by another closed low upstream. Pressure heights above NM begin falling in response and things begin to cool down Tuesday. The amplified jet begins to sag further south on Wednesday as the closed low tours the west coast into NorCal. While it does, a backdoor front is kicked off down the Great Plains, setting its sights on eastern NM. This would bring cooler temperatures and increased precipitation through the latter portion of the week. It's around this point that models diverge dramatically, however, and as such, didn't stray too far from the NBM in regards to temperatures or PoPs from Wednesday forward. Cooler air would remain in residence through the remainder of the week, keeping temperatures below average. && .AVIATION... (18Z TAFS) Issued at 1035 AM MST Sat Mar 4 2023 Low clouds in northeastern New Mexico are eroding away, giving way to VFR conditions across the forecast area. High cirrus clouds will stream into the state this afternoon with mid level batches moving into northern areas this evening. Breezy conditions develop this afternoon with gusts of 15 to 30 kt possible, especially near and north northeast of high terrain areas. Breezes will subside around sunset this evening, however a strong jet will be nosing inland off of the Pacific and this will cause winds aloft to strengthen overnight. New Mexico ridgetops and peaks will turn gusty tonight with low level wind shear also developing around nearby areas and continuing through mid morning Sunday. By late morning and more-so into Sunday afternoon, strong winds will mix down to the surface with gusty conditions expanding over much of northern and central New Mexico. Gusts of 25 to 40 kt will be common, but speeds will be strongest along the east slopes of the Sangre de Cristos and nearby northeastern highlands where gusts of 50 kt cannot be ruled out. && .FIRE WEATHER... Issued at 246 AM MST Sat Mar 4 2023 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST SUNDAY FOR MUCH OF EASTERN NEW MEXICO... Warmer and drier for most areas today, except the northeast and east central where a cold front will make a brief appearance this morning, cooling high temperatures a few degrees and boosting minimum humidities 5-10 percent. Although portions of the west and east will experience breezy to windy conditions this afternoon, southwest to west ridgetop winds strengthen tonight and Sunday while spreading to the lower terrain by Sunday afternoon. Strong southwest to west winds, humidities below 15 percent and above normal temperatures will lead to widespread critical fire weather conditions over much of eastern NM Sunday late morning through the afternoon. Critical conditions may also make a 1-3 hour appearance in the Middle RGV Sunday afternoon. Widespread thicker high clouds Monday may help keep winds lower but it will still be quite dry over the eastern plains and central/northeast highlands. Winds could be strong enough for critical conditions to develop Monday afternoon from the Clines Corners area northeast to Raton and east towards Roy and Mosquero in conjunction with warmer than normal highs. For mid to late week, forecast models are advertising an unsettled pattern but are a moving target in regards to the day to day weather. However, a modified arctic airmass has been consistently progged making intermittent progress west and southward into eastern New Mexico. Cooler than normal weather appears likely but chances for precipitation return as well. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 54 26 56 28 / 0 0 0 0 Dulce........................... 47 20 49 20 / 0 0 0 0 Cuba............................ 47 23 51 26 / 0 0 0 0 Gallup.......................... 54 27 54 27 / 0 0 0 0 El Morro........................ 53 25 52 26 / 0 0 0 0 Grants.......................... 57 24 57 24 / 0 0 0 0 Quemado......................... 54 27 55 29 / 0 0 0 0 Magdalena....................... 57 33 60 35 / 0 0 0 0 Datil........................... 54 28 54 30 / 0 0 0 0 Reserve......................... 56 26 58 26 / 0 0 0 0 Glenwood........................ 60 32 62 33 / 0 0 0 0 Chama........................... 40 17 44 17 / 0 5 5 0 Los Alamos...................... 49 31 52 32 / 0 0 0 0 Pecos........................... 51 29 55 30 / 0 0 0 0 Cerro/Questa.................... 46 23 48 27 / 0 0 0 0 Red River....................... 42 22 43 21 / 0 0 0 0 Angel Fire...................... 41 20 42 20 / 0 0 0 0 Taos............................ 46 24 52 23 / 0 0 0 0 Mora............................ 50 28 52 31 / 0 0 0 0 Espanola........................ 55 24 60 30 / 0 0 0 0 Santa Fe........................ 50 27 56 31 / 0 0 0 0 Santa Fe Airport................ 53 29 60 29 / 0 0 0 0 Albuquerque Foothills........... 57 33 62 38 / 0 0 0 0 Albuquerque Heights............. 59 35 64 36 / 0 0 0 0 Albuquerque Valley.............. 60 28 65 35 / 0 0 0 0 Albuquerque West Mesa........... 57 32 63 34 / 0 0 0 0 Belen........................... 63 33 68 33 / 0 0 0 0 Bernalillo...................... 58 31 64 34 / 0 0 0 0 Bosque Farms.................... 62 30 67 32 / 0 0 0 0 Corrales........................ 58 32 64 33 / 0 0 0 0 Los Lunas....................... 63 31 67 32 / 0 0 0 0 Placitas........................ 55 32 61 34 / 0 0 0 0 Rio Rancho...................... 58 32 64 34 / 0 0 0 0 Socorro......................... 64 35 71 37 / 0 0 0 0 Sandia Park/Cedar Crest......... 51 31 57 33 / 0 0 0 0 Tijeras......................... 54 32 59 34 / 0 0 0 0 Edgewood........................ 54 30 59 31 / 0 0 0 0 Moriarty/Estancia............... 56 25 61 28 / 0 0 0 0 Clines Corners.................. 53 29 57 31 / 0 0 0 0 Mountainair..................... 55 32 61 35 / 0 0 0 0 Gran Quivira.................... 57 34 62 35 / 0 0 0 0 Carrizozo....................... 61 42 65 44 / 0 0 0 0 Ruidoso......................... 56 39 57 42 / 0 0 0 0 Capulin......................... 48 30 58 26 / 0 0 0 0 Raton........................... 50 27 64 26 / 0 0 0 0 Springer........................ 52 28 62 29 / 0 0 0 0 Las Vegas....................... 53 30 61 33 / 0 0 0 0 Clayton......................... 51 34 70 29 / 0 0 0 0 Roy............................. 52 32 66 33 / 0 0 0 0 Conchas......................... 59 34 69 37 / 0 0 0 0 Santa Rosa...................... 62 36 70 37 / 0 0 0 0 Tucumcari....................... 61 36 75 38 / 0 0 0 0 Clovis.......................... 61 35 73 38 / 0 0 0 0 Portales........................ 62 36 75 38 / 0 0 0 0 Fort Sumner..................... 64 34 75 40 / 0 0 0 0 Roswell......................... 69 35 79 41 / 0 0 0 0 Picacho......................... 65 38 69 43 / 0 0 0 0 Elk............................. 64 39 66 43 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 6 PM MST Sunday for NMZ104-123- 125-126. High Wind Watch from Sunday morning through Sunday afternoon for NMZ215-227>229. && SHORT TERM...99 LONG TERM....12 AVIATION...52
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 1:41 AM MST | Red Flag Warning | ABQ | Colfax, Curry, De Baca, Guadalupe, Harding, Mora and 6 more | 40 hr |
| Mar 4, 2:38 PM MST | Wind Advisory | ABQ | Catron, Cibola, Guadalupe, Harding, Lincoln, McKinley and 8 more | 27 hr |
| Mar 4, 2:52 PM MST | Fire Weather Watch | ABQ | Colfax, Guadalupe, Harding, Mora, San Miguel, Santa Fe and 2 more | 11 hr |
Nearby
High Wind Warnings in New Mexico, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.